Flood, Tippecanoe
- When
- June 16, 9:30 PM EST to June 17, 2:00 AM EST
- Where
- Tippecanoe forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
Heavy rain of near an inch fell across parts of Tippecanoe county causing State Road 25 to be under water. Rush county recieved in excess of 1 inch of rain causing flash flooding across many county roads.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rain of near an inch fell across parts of Tippecanoe county causing State Road 25 to be under water. Rush county recieved in excess of 1 inch of rain causing flash flooding across many county roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 16, 12:40 PM EST, 8 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1240 PM EST WED JUN 16 2004 .DISCUSSION...FLOODING IS PROBLEM OF DAY. CWA SOAKED. A STORM THAT WOULDNT NORMALLY CAUSE PROBLMES COULD BRING FLOODING. VERY MOIST AIRMASS OVER AREA HAS BEEN INCORPORATED INTO BERMUDA HIGH STRUCTURE AND WILL BE AROUND AT LEAST INTO FRIDAY...CONTINUING THREAT OF HEAVY RAINS. FLOOD WATCH WARRANTED. TIME HEIGHT WINDS ON ALL MODELS SHOW SHORT WAVES PASSING TONIGHT INTO THURSDAY...AND AGAIN LATE FRIDAY. ETA MOS HAS BEEN CAPTURING PCPN CAUSED BY THESE MUCH BETTER THAN OTHER MODELS...SO WILL USE IT FOR POPS. ANOTHER REASON FOR WATCH. GUIDANCE CLOSE ON TEMPS THROUGH FRIDAY. COULD BE WRONG DEPENDING ON DETAILS OF CLOUDS/STORMS. HOWEVER I DONT BELIEVE I CAN MAKE MAJOR IMPROVEMENTS. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH THURSDAY ENTIRE CWA. && KWIATKOWSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 927 AM EST WED JUN 16 2004 INZ060>065-067>072-171100- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE-SULLIVAN- 927 AM EST WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL DRIFT NORTH ACROSS THE AREA TODAY. THIS FRONT WILL CAUSE WIDESPREAD MODERATE TO HEAVY RAINS AND MINOR FLOODING THIS MORNING...MAINLY NORTH OF INTERSTATE 70 AND INTO THIS AFTERNOON. MEANWHILE, BY MID AFTERNOON...MAINLY AFTER 1 PM...SCATTERED THUNDERSTORMS WILL DEVELOP SOUTH OF THIS FRONT. IT IS POSSIBLE THAT A FEW OF THE STORMS COULD BECOME SEVERE. ANY SEVERE STORMS WOULD BE CAPABLE OF PRODUCING SMALL TORNADOES AND DIME SIZE HAIL. THE THREAT AREA FOR SEVERE WEATHER APPEARS TO BE SOUTH OF INTERSTATE 70 LATER TODAY. HOWEVER, REMEMBER THAT ANY ADDITIONAL STORMS WILL ALSO PRODUCE HEAVY RAINS. FLOODING WILL REMAIN THE GREATEST DANGER TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL OCCUR ON THURSDAY AND THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY. DRY WEATHER WILL BE THE RULE FRIDAY. THEN THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY AND SUNDAY AND DRY WEATHER MONDAY AND TUESDAY. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS. SEE THE LATEST RIVER FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. ANY SEVERE THREAT WOULD DIMINISH BEFORE MIDNIGHT TONIGHT. HOWEVER, THE DANGER FROM FLOODING WILL PERSIST TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND CO
The Indianapolis radar (KIND), 92 km away, was scanning. The volume nearest the first event began at 02:32 UTC.
1 flood, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407216, 5407217.